MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF03, 5X100 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF03, 5X100 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic hiatal hernia.Event description: rep.Wasn't present for the case.Limited information was available at the time of reporting.The rep.Received an e-mail from his hospital contact that stated the following: "the trocar broke into many pieces inside the patient yesterday afternoon." the procedure being performed and patient status is currently unknown at this time.The product is available for return.Additional information received from applied medical account manager, via e-mail on september 9th, 2019: "procedure: laparoscopic hiatal hernia.Physician: dr.[name].Incident description: the obturator on the 5 x 100 mm trocar broke while in patient.All pieces were confidently recovered.The patient was not harmed.The broke trocar was disposed of and is not available to send back to applied medical." patient status: "the patient was not harmed.".
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.However, based on the description of the event and previous events that were reported to applied, it is likely that the fractured obturator was caused by a material abnormality, which occurred during the manufacturing process.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic hiatal hernia event description: rep.Wasn't present for the case.Limited information was available at the time of reporting.The rep.Received an e-mail from his hospital contact that stated the following: "the trocar broke into many pieces inside the patient yesterday afternoon." the procedure being performed and patient status is currently unknown at this time.The product is available for return.Additional information received from applied medical account manager, via e-mail on (b)(6) 2019: "procedure - laparoscopic hiatal hernia physician - dr.[name] incident description - the obturator on the 5 x 100mm trocar broke while in patient.All pieces were confidently recovered.The patient was not harmed.The broke trocar was disposed of and is not available to send back to applied medical." additional information received from applied medical account manager, via e-mail on (b)(6) 2019: "i have attached the pictures that the or materials manager sent me a day after the incident.Unfortunately, the pictures do not have a picture of the trocar itself and they have disposed of the broken trocar.I was able to follow up with the nurse in the case and she doesn't believe that another device was being used alongside the trocar." patient status: "the patient was not harmed.".

Brand Name
CFF03, 5X100 KII FIOS ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9037148
Report Number2027111-2019-00586
Device Sequence Number2420279
Product Code GCJ
UDI-Device Identifier00607915117641
UDI-Public(01)00607915117641(17)220527(30)01(10)1357337
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model NumberCFF03
Device Catalogue Number101221001
Device Lot Number1357337
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/23/2019
Patient Sequence Number1